question-icon

Suggest treatment for genital dysaesthesia

default
Posted on Fri, 28 Nov 2014
Question: After using Trimix injections into the penis for several months for erectile dysfunction I developed a hypersensitivity in the head of the penis. I've learned this condition is known as Gential Dysaesthesia. The only relief I can get for this is to put a light pressure on it to quell the nerve, but this is very embarassing and annoying. Are there any treatment options open for me? Can the nerve be injected with alcohol to deaden it?
What would you suggest?
doctor
Answered by Dr. Geldon Fejzo (1 hour later)
Brief Answer:
Treat Genital Dysaesthesia as a separate entity

Detailed Answer:
Hello. I have gone through your question and understand your concern.

Genital dysaesthesia is not a common finding in patient using Trimix, but still there is a possibility that the dorsal nerve of the penis is compressed or irritated, causing your symptoms.

In such cases there are some general measures and specific treatments. About the latter I see you are already under Amitriptyline and Gabapentine which are used for treating the irritated nerve and neuropathic pain syndromes. I would not recommend corticosteroid based creams.

The general measures consist on wearing loose fitting, cleanser with no soap, low irritant moisturizing creams and antiseptic washes.

Injection with alcohol would be a definitive treatment but not recommended until this condition is refractory to the specific treatment and becomes irritating interfering with the purpose of the main treatment (i.e erectile dysfunction).

Hope this answers your question please feel free to ask further questions.

Wishing you good health




Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Geldon Fejzo (1 hour later)
What dosage of Amitryptilene would you reccommend?Also I am having lower back pain as well - could the two be related?

I am quite desperate with this problem as I need to keep some pressure on the head of my penis to get relief and it is difficult for me to function or do anything.
I have an appointment with a neurologist Thursday morning and I doubt if he can help me.
doctor
Answered by Dr. Geldon Fejzo (2 hours later)
Brief Answer:
see answer below

Detailed Answer:
If you were a patient in my clinic, I would recommend you start amitriptiline at a dose 12.5 mg (1/2 tab) per day the first 5 days and then 25 mg ( 1 tablet) per day. The XXXXXXX dosage I would recommend is 50 mg per day bid. Still, you should discuss with your neurologist on Thursday on this matter.

Back pain may have many causes, but may also be an adverse effect of one of the components of trimix, specifically the alprostadil.

You can also take a psychiatrist consult on prescribing treatment about your mood.

Please inform me about other concerns.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Geldon Fejzo

Neurologist, Surgical

Practicing since :2009

Answered : 337 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for genital dysaesthesia

Brief Answer: Treat Genital Dysaesthesia as a separate entity Detailed Answer: Hello. I have gone through your question and understand your concern. Genital dysaesthesia is not a common finding in patient using Trimix, but still there is a possibility that the dorsal nerve of the penis is compressed or irritated, causing your symptoms. In such cases there are some general measures and specific treatments. About the latter I see you are already under Amitriptyline and Gabapentine which are used for treating the irritated nerve and neuropathic pain syndromes. I would not recommend corticosteroid based creams. The general measures consist on wearing loose fitting, cleanser with no soap, low irritant moisturizing creams and antiseptic washes. Injection with alcohol would be a definitive treatment but not recommended until this condition is refractory to the specific treatment and becomes irritating interfering with the purpose of the main treatment (i.e erectile dysfunction). Hope this answers your question please feel free to ask further questions. Wishing you good health